Alert archive / Nebraska / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 23, 2025, 1:31 PM MDT for Keith County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2025, 1:31 PM MDT (19:31 UTC)
- Expired
- Jul 23, 2025, 4:08 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Keith County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 2:00 PM MDT | FLASH FLOOD | Ogallala, NE | Water depth reported 2-4 feet on some roads in Ogallala. |
| Jul 23, 3:00 PM MDT | FLASH FLOOD | Ogallala, NE | Corrects previous flash flood report from Ogallala. Delayed report. Water depth reported 2-4 feet on some roads in Ogallala. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 406 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
231
WGUS53 KLBF 231931
FFWLBF
NEC101-232230-
/O.NEW.KLBF.FF.W.0009.250723T1931Z-250723T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
131 PM MDT Wed Jul 23 2025
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Central Keith County in southwestern Nebraska...
* Until 430 PM MDT.
* At 131 PM MDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 0.5 and 1
inch of rain has fallen. The expected rainfall rate is 1 to 2
inches in 1 hour. Additional rainfall amounts of 0.5 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ogallala, Kingsley Dam and Keystone.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 126 and 129.
Highway 61 between mile markers 89 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4110 10167 4112 10178 4125 10167 4123 10157
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Jacobs2 follow-up statements
312
WGUS73 KLBF 232117
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
317 PM MDT Wed Jul 23 2025
NEC101-232230-
/O.CON.KLBF.FF.W.0009.000000T0000Z-250723T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Keith NE-
317 PM MDT Wed Jul 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT THIS
AFTERNOON FOR CENTRAL KEITH COUNTY...
At 317 PM MDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 1 and 3 inches
of rain have fallen. The expected rainfall rate is 0.25 to 1 inch in
1 hour. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ogallala, Kingsley Dam and Keystone.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 126 and 129.
Highway 61 between mile markers 89 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4110 10167 4112 10178 4125 10167 4123 10157
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.25-1 INCH IN 1 HOUR
$$
Jacobs940 WGUS73 KLBF 232208 FFSLBF Flash Flood Statement National Weather Service North Platte NE 408 PM MDT Wed Jul 23 2025 NEC101-232218- /O.CAN.KLBF.FF.W.0009.000000T0000Z-250723T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Keith NE- 408 PM MDT Wed Jul 23 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL KEITH COUNTY... Flood waters have receded. The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 4110 10167 4112 10178 4125 10167 4123 10157 $$ Jacobs
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 1:08 PM MDT, 23 minutes earlier. Its key messages:
- A Slight Risk (Level 2 of 5) for severe thunderstorms across portions of north central and central Nebraska this evening, mainly along and east of Highway 83. The primary concerns will be gusty winds and heavy rainfall.
- Cooler temperatures tomorrow across most of the region, with highs in the low to mid 80s. A Marginal Risk (Level 1 of 5) for severe thunderstorms across portions of far western and northwestern Nebraska.
- Temperatures heat up this weekend into early next week, with highs building into the upper 90s, pushing into the lower 100s across western and north central Nebraska.
Area forecast discussion, Jul 23, 1:08 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 208 PM CDT Wed Jul 23 2025 .KEY MESSAGES... - A Slight Risk (Level 2 of 5) for severe thunderstorms across portions of north central and central Nebraska this evening, mainly along and east of Highway 83. The primary concerns will be gusty winds and heavy rainfall. - Cooler temperatures tomorrow across most of the region, with highs in the low to mid 80s. A Marginal Risk (Level 1 of 5) for severe thunderstorms across portions of far western and northwestern Nebraska. - Temperatures heat up this weekend into early next week, with highs building into the upper 90s, pushing into the lower 100s across western and north central Nebraska. && .SYNOPSIS... Issued at 207 PM CDT Wed Jul 23 2025 Upper level analysis and satellite imagery this morning reveal an upper level ridge over the eastern CONUS, with a trough and upper level low across western Montana. A remnant MCV is observed over central Kansas. At the surface, a cold front is observed across southwest and north central Nebraska, with a secondary front across northwest Nebraska. Thunderstorms are already developing along the leading cold front, with additional rain and showers along the trailing front. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 207 PM CDT Wed Jul 23 2025 The Slight Risk (level 2 of 5) continues across portions of north central and central Nebraska this afternoon and evening, with the greatest severe potential remaining east of Highway 83. Upper level winds remain on the lighter side, with 500 mb winds around 20 to 25 kts, and only around 15 to 20 kts of 850 mb winds. This relative lack of deep layer shear should help limit some of the severe potential this afternoon and evening. The environment favors a multicell storm set-up along the cold front this afternoon, with the main threats remaining damaging wind gusts with some of the more intense cells and heavy rainfall. Guidance suggests PWAT values in the 1.5 to 1.6 inch range prior to convection, and for reference our 90th percentile PWAT values are around 1.3 inches. As seen on satellite and radar this afternoon, storms will generally come in two rounds, with the strong to severe storms along the leading cold front and the second round training along a secondary front. The second round of storms is expected to remain sub severe, mainly bringing additional rainfall through the evening into the nighttime hours. With the storms expected to train for several hours, as well as initially heavy rainfall expected, will be keeping a very close eye on the potential for flash flooding along roads and low lying areas this evening. Behind the cold front, we will see some cooler temperatures for Thursday afternoon, with highs reaching into the low to mid 80s. Heating will be a bit stronger out over far western Nebraska, with the potential for thunderstorm redevelopment late Thursday afternoon and evening. Sufficient mid level lapse rates and slightly better deep layer shear may provide conditions for large hail and damaging wind gusts with strong storms Thursday evening. For this reason, the Storm Prediction Center has issued a Marginal Risk (Level 1 of 5) for severe thunderstorms across far western and portions of northwestern Nebraska tomorrow afternoon and evening. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 207 PM CDT Wed Jul 23 2025 An upper level high builds over the southeastern United States Friday afternoon, which helps amplify the upper level ridge over the central US. A shortwave is expected to track across the region Friday afternoon, with a low tracking across central Kansas. As this shortwave tracks across the region, it may provide the upper level support for a low and weak surface boundary to track across the region. Thinking that the main timing for thunderstorms will mostly be diurnally driven, but this pattern does introduce the potential for some isolated thunderstorms Friday and Saturday evenings. For now, the severe threat appears to be low on both nights. Along with the amplifying ridge Friday into the weekend, notable warm air advection is expected across the region. 850 temperatures are expected to reach into the 27 to 33 degC range, supporting highs in the upper 90s to lower 100s across most of western and north central Nebraska. Will continue to monitor forecast trends this weekend, as heat indices may reach critical values for heat headlines. Will forego any headlines at this time, but if trends continue to warm up, may need headlines this weekend. The hot temperatures are expected to persist into early next week, with a potential return to more seasonal temperatures as early as Tuesday. However, there is still a fair amount of uncertainty in temperatures beyond Tuesday, so will continue to monitor trends at this time and refine the forecast this weekend as guidance comes into better agreement. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1241 PM CDT Wed Jul 23 2025 Scattered thunderstorms are expected to develop along a line from near ONL to LBF by mid afternoon. These should move eastward this out of western and north central Nebraska. Variable and gusty winds can be expected with any of the storm activity. Some indication that stratus may develop across portions of central Nebraska. Confidence is low on how far west this will extend and have not included in the LBF or VTN TAFs at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Richie SHORT TERM...Richie LONG TERM...Richie AVIATION...Taylor
Hazardous weather outlook, Jul 23, 9:53 AM MDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1053 AM CDT Wed Jul 23 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-241600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1053 AM CDT Wed Jul 23 2025 /953 AM MDT Wed Jul 23 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Severe storms are possible by mid afternoon lasting into the evening for areas mainly east of Highway 83. The main threat will be damaging wind gusts and heavy rainfall, though small hail cannot be completely ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms will be possible Thursday night through Saturday night across the area. The severe threat remains uncertain at this time. Hot temperatures return this weekend and into the beginning of next week with heat indices rising into the low 100s across portions of north central and into central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening east of Highway 83.
In the hours before
Special weather statement, Jul 23, 12:45 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
1245 PM MDT Wed Jul 23 2025
NEZ057-231930-
Keith NE-
1245 PM MDT Wed Jul 23 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL KEITH COUNTY THROUGH 130
PM MDT...
At 1245 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ogallala, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ogallala, Lemoyne, Keystone, Kingsley Dam, and Lake View Campground.
This includes the following highways...
Highway 61 between mile markers 86 and 107.
Highway 92 between mile markers 128 and 138.
Interstate 80 in Nebraska between mile markers 122 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake McConaughy get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4107 10175 4116 10196 4139 10185 4129 10149
TIME...MOT...LOC 1845Z 214DEG 9KT 4117 10181
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CLBSpecial weather statement, Jul 23, 12:52 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
1252 PM MDT Wed Jul 23 2025
NEZ022-035-057-231930-
Arthur NE-Garden NE-Keith NE-
1252 PM MDT Wed Jul 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES THROUGH 130 PM
MDT...
At 1251 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Lewellen, or 17 miles east of Oshkosh, moving northeast
at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife
Management Area, McKeag, and Otter Creek Campground.
This includes the following highways...
Highway 61 between mile markers 112 and 116.
Highway 92 between mile markers 116 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4124 10195 4135 10216 4159 10196 4145 10167
TIME...MOT...LOC 1851Z 230DEG 8KT 4136 10201
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CLBLocal storm report, Jul 23, 1:31 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
231 PM CDT Wed Jul 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM Hail Ogallala 41.13N 101.72W
07/23/2025 E1.50 Inch Keith NE 911 Call Center
Dispatch reports ping pong sized hail in
town.
&&
CRThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:21 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jul 22, 7:03 PM MDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jul 22, 7:25 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jul 23, 12:45 PM MDT | Special Weather Statement | LBF | Keith | 45 min |
| Jul 23, 12:52 PM MDT | Special Weather Statement | LBF | Arthur | 38 min |
| Jul 23, 1:21 PM MDT | Areal Flood Advisory | LBF | Keith | 10 min |
| Jul 23, 1:21 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 39 min |
| Jul 23, 1:37 PM MDT | Special Weather Statement | LBF | Keith | 38 min |
| Jul 23, 2:02 PM MDT | Special Weather Statement | LBF | Keith | 43 min |
| Jul 23, 2:16 PM MDT | Special Weather Statement | LBF | Perkins | 44 min |
| Jul 23, 2:26 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 49 min |
| Jul 23, 2:36 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 23, 2:37 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 19 min |
| Jul 23, 2:49 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Jul 23, 2:52 PM MDT | Areal Flood Advisory | LBF | Lincoln | 4 min |
| Jul 23, 2:56 PM MDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Jul 23, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 47 min |
| Jul 23, 3:10 PM MDT | Special Weather Statement | LBF | Lincoln | 50 min |
| Jul 23, 3:11 PM MDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Jul 23, 3:14 PM MDT | Tornado Warning | LBF | Custer, Garfield, Loup | 46 min |
| Jul 23, 3:17 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jul 23, 3:19 PM MDT | Tornado Warning | LBF | Custer | 41 min |
| Jul 23, 3:20 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 40 min |
| Jul 23, 3:25 PM MDT | Areal Flood Advisory | LBF | Custer, Garfield, Loup | 3 hr |
| Jul 23, 3:35 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
| Jul 23, 3:41 PM MDT | Areal Flood Advisory | LBF | Lincoln | 2 hr |
| Jul 23, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Jul 23, 3:46 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jul 23, 3:47 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 23 min |
| Jul 23, 3:51 PM MDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Jul 23, 3:57 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 48 min |
| Jul 23, 4:00 PM MDT | Tornado Warning | LBF | Custer | 45 min |
| Jul 23, 4:02 PM MDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Jul 23, 4:05 PM MDT | Areal Flood Advisory | LBF | Lincoln | 103 min |
| Jul 23, 4:06 PM MDT | Areal Flood Advisory | LBF | Lincoln | 101 min |
| Jul 23, 4:09 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Jul 23, 4:24 PM MDT | Special Weather Statement | LBF | Frontier | 51 min |
| Jul 23, 4:45 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Jul 23, 4:52 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jul 23, 5:03 PM MDT | Special Weather Statement | LBF | Gosper | 42 min |
| Jul 23, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jul 23, 5:19 PM MDT | Areal Flood Advisory | LBF | Holt | 3 hr |
| Jul 23, 5:21 PM MDT | Special Weather Statement | LBF | Rock | 39 min |
| Jul 23, 5:40 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 35 min |
Nearby
Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.